Volume 18, issue 3 (2014)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 28
Issue 2, 497–1003
Issue 1, 1–496

Volume 27, 9 issues

Volume 26, 8 issues

Volume 25, 7 issues

Volume 24, 7 issues

Volume 23, 7 issues

Volume 22, 7 issues

Volume 21, 6 issues

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Procedure
Subscriptions
 
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
 
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Author Index
To Appear
 
Other MSP Journals
Open book foliation

Tetsuya Ito and Keiko Kawamuro

Geometry & Topology 18 (2014) 1581–1634
Bibliography
1 D Bennequin, Entrelacements et équations de Pfaff, from: "Third Schnepfenried geometry conference, Vol. 1", Astérisque 107, Soc. Math. France (1983) 87 MR753131
2 J S Birman, Braids, links, and mapping class groups, 82, Princeton Univ. Press (1974) MR0375281
3 J S Birman, E Finkelstein, Studying surfaces via closed braids, J. Knot Theory Ramifications 7 (1998) 267 MR1625362
4 J S Birman, M D Hirsch, A new algorithm for recognizing the unknot, Geom. Topol. 2 (1998) 175 MR1658024
5 J S Birman, W W Menasco, Studying links via closed braids, IV : Composite links and split links, Invent. Math. 102 (1990) 115 MR1069243
6 J S Birman, W W Menasco, Studying links via closed braids, II : On a theorem of Bennequin, Topology Appl. 40 (1991) 71 MR1114092
7 J S Birman, W W Menasco, Studying links via closed braids, I : A finiteness theorem, Pacific J. Math. 154 (1992) 17 MR1154731
8 J S Birman, W W Menasco, Studying links via closed braids, V : The unlink, Trans. Amer. Math. Soc. 329 (1992) 585 MR1030509
9 J S Birman, W W Menasco, Studying links via closed braids, VI : A nonfiniteness theorem, Pacific J. Math. 156 (1992) 265 MR1186805
10 J S Birman, W W Menasco, Studying links via closed braids, III : Classifying links which are closed 3–braids, Pacific J. Math. 161 (1993) 25 MR1237139
11 J S Birman, W W Menasco, Stabilization in the braid groups, I : MTWS, Geom. Topol. 10 (2006) 413 MR2224463
12 J S Birman, W W Menasco, Stabilization in the braid groups, II : Transversal simplicity of knots, Geom. Topol. 10 (2006) 1425 MR2255503
13 J S Birman, W W Menasco, A note on closed 3–braids, Commun. Contemp. Math. 10 (2008) 1033 MR2468377
14 J S Birman, N C Wrinkle, On transversally simple knots, J. Differential Geom. 55 (2000) 325 MR1847313
15 Y Eliashberg, Classification of overtwisted contact structures on 3–manifolds, Invent. Math. 98 (1989) 623 MR1022310
16 Y Eliashberg, Contact 3–manifolds twenty years since J Martinet’s work, Ann. Inst. Fourier (Grenoble) 42 (1992) 165 MR1162559
17 Y Eliashberg, M Fraser, Classification of topologically trivial Legendrian knots, from: "Geometry, topology, and dynamics" (editor F Lalonde), CRM Proc. Lecture Notes 15, Amer. Math. Soc. (1998) 17 MR1619122
18 J B Etnyre, Legendrian and transversal knots, from: "Handbook of knot theory" (editors W W Menasco, M Thistlethwaite), Elsevier (2005) 105 MR2179261
19 J B Etnyre, K Honda, On the nonexistence of tight contact structures, Ann. of Math. 153 (2001) 749 MR1836287
20 J B Etnyre, K Honda, Cabling and transverse simplicity, Ann. of Math. 162 (2005) 1305 MR2179731
21 J B Etnyre, B Ozbagci, Invariants of contact structures from open books, Trans. Amer. Math. Soc. 360 (2008) 3133 MR2379791
22 J B Etnyre, J Van Horn-Morris, Fibered transverse knots and the Bennequin bound, Int. Math. Res. Not. 2011 (2011) 1483 MR2806512
23 H Geiges, An introduction to contact topology, 109, Cambridge Univ. Press (2008) MR2397738
24 E Giroux, Convexité en topologie de contact, Comment. Math. Helv. 66 (1991) 637 MR1129802
25 E Giroux, Structures de contact en dimension trois et bifurcations des feuilletages de surfaces, Invent. Math. 141 (2000) 615 MR1779622
26 E Giroux, Géométrie de contact : de la dimension trois vers les dimensions supérieures, from: "Proceedings of the International Congress of Mathematicians, Vol. II" (editor T Li), Higher Ed. Press (2002) 405 MR1957051
27 M W Hirsch, Differential topology, 33, Springer (1976) MR0448362
28 K Honda, On the classification of tight contact structures, I, Geom. Topol. 4 (2000) 309 MR1786111
29 T Ito, K Kawamuro, Essential open book foliation and fractional Dehn twist coefficient arXiv:1208.1559
30 T Ito, K Kawamuro, Operations on open book foliations arXiv:1309.4486
31 D Johnson, The structure of the Torelli group, II : A characterization of the group generated by twists on bounding curves, Topology 24 (1985) 113 MR793178
32 K Kawamuro, The self-linking number in planar open book decompositions, Math. Res. Lett. 19 (2012) 41 MR2923175
33 K Kawamuro, E Pavelescu, The self-linking number in annulus and pants open book decompositions, Algebr. Geom. Topol. 11 (2011) 553 MR2783238
34 D LaFountain, W W Menasco, Climbing a Legendrian mountain range without stabilization (2009) arXiv:0801.3475v2
35 Y Mitsumatsu, Convergence of contact structures to foliations, from: "Foliations 2005" (editors P Walczak, R Langevin, S Hurder, T Tsuboi), World Sci. Publ. (2006) 353 MR2284791
36 S Morita, Families of Jacobian manifolds and characteristic classes of surface bundles, I, Ann. Inst. Fourier (Grenoble) 39 (1989) 777 MR1030850
37 S Morita, Mapping class groups of surfaces and three-dimensional manifolds, from: "Proceedings of the International Congress of Mathematicians, Vol. I, II" (editor I Satake), Math. Soc. Japan (1991) 665 MR1159253
38 S Morita, The extension of Johnson’s homomorphism from the Torelli group to the mapping class group, Invent. Math. 111 (1993) 197 MR1193604
39 E Pavelescu, Braids and open book decompositions, PhD thesis, University of Pennsylvania (2008)
40 E Pavelescu, Braiding knots in contact 3–manifolds, Pacific J. Math. 253 (2011) 475 MR2878820
41 W P Thurston, A norm for the homology of 3–manifolds, Mem. Amer. Math. Soc. 59 (1986) MR823443
42 W P Thurston, H E Winkelnkemper, On the existence of contact forms, Proc. Amer. Math. Soc. 52 (1975) 345 MR0375366
43 R Trapp, A linear representation of the mapping class group and the theory of winding numbers, Topology Appl. 43 (1992) 47 MR1141372